Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 110, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 27, 2021, 9:21 AM CDT for Bowie County, Red River County, Texas; Little River County, Arkansas; McCurtain County, Oklahoma. It took effect at May 29, 2021, 3:24 AM CDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 9:21 AM CDT (14:21 UTC)
- In effect from
- May 29, 2021, 3:24 AM CDT
- Expired
- May 30, 2021, 9:46 AM CDT
- In force
- 30 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Little River County, AR, McCurtain County, OK, Bowie County, TX, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 173 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River near Dekalb - Pecan Point (DEKT2). The gauge peaked at 22.90 ft at May 28, 2021, 7:00 PM CDT.
- Action stage
- 23.5 ft
- Minor stage
- 24 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07336820, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
096
WGUS44 KSHV 271421
FLWSHV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
921 AM CDT Thu May 27 2021
...The National Weather Service in Shreveport LA has issued a Flood
Warning for the following rivers in Oklahoma...Arkansas...Texas...
Red River Near Dekalb affecting Red River, McCurtain, Little
River and Bowie Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
ARC081-OKC089-TXC037-387-281600-
/O.NEW.KSHV.FL.W.0110.210529T0824Z-000000T0000Z/
/DEKT2.1.ER.210529T0824Z.210530T0600Z.000000T0000Z.NO/
921 AM CDT Thu May 27 2021
The National Weather Service in Shreveport has issued a
* Flood Warning for
the Red River Near Dekalb.
* From late Friday night until further notice.
* At 8:00 AM CDT Thursday the stage was 20.2 feet.
* Flood stage is 24 feet.
* Minor flooding is forecast.
* Forecast...The Red River is expected to rise above flood stage
early Saturday morning and continue rising to a crest of 25.2 feet
early Sunday morning.
* Impact...Expect bank erosion and minor overflow of low banks will
continue, especially on the Oklahoma side of the river. Move
livestock and equipment to higher ground.
&&
LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475
3390 9516
$$
086 follow-up statements
238
WGUS84 KSHV 280233
FLSSHV
Flood Statement
National Weather Service Shreveport LA
933 PM CDT Thu May 27 2021
...The Flood Warning continues for the following rivers in
Oklahoma...Arkansas...Texas...
Red River Near Dekalb affecting Red River, McCurtain, Little
River and Bowie Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
ARC081-OKC089-TXC037-387-290245-
/O.CON.KSHV.FL.W.0110.210529T0824Z-000000T0000Z/
/DEKT2.1.ER.210529T1312Z.210601T0000Z.000000T0000Z.NO/
933 PM CDT Thu May 27 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Red River Near Dekalb.
* From late Friday night until further notice.
* At 8:00 PM CDT Thursday the stage was 21.6 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
Saturday morning and continue rising to a crest of 26.0 feet
Monday evening.
* Impact...At 27.0 feet, Flooding of some two thousand acres of
flood plain occur. Ranchers should move livestock and equipment to
higher ground. Moderate to severe bank erosion occurs.
&&
LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475
3390 9516
$$
44044
WGUS84 KSHV 281422
FLSSHV
Flood Statement
National Weather Service Shreveport LA
922 AM CDT Fri May 28 2021
...The Flood Warning is extended for the following river in
Oklahoma...Arkansas...Texas...
Red River Near Dekalb affecting Red River, McCurtain, Little
River and Bowie Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
ARC081-OKC089-TXC037-387-291600-
/O.EXT.KSHV.FL.W.0110.210529T1312Z-000000T0000Z/
/DEKT2.1.ER.210529T1312Z.210601T0000Z.000000T0000Z.NO/
922 AM CDT Fri May 28 2021
...The Flood Warning is now in effect until further notice...
The Flood Warning continues for
the Red River Near Dekalb.
* From Saturday morning until further notice.
* At 8:00 AM CDT Friday the stage was 22.5 feet.
* Flood stage is 24 feet.
* Minor flooding is forecast.
* Forecast...The Red River is expected to rise above flood stage
Saturday morning and continue rising to a crest of 26.0 feet
Monday evening.
* Impact...At 27 feet, Flooding of some two thousand acres of flood
plain occur. Ranchers should move livestock and equipment to
higher ground. Moderate to severe bank erosion occurs.
&&
LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475
3390 9516
$$
08773
WGUS84 KSHV 290238 RRA
FLSSHV
Flood Statement
National Weather Service Shreveport LA
938 PM CDT Fri May 28 2021
...The Flood Warning continues for the following rivers in
Oklahoma...Arkansas...Texas...
Red River Near Dekalb affecting Red River, McCurtain, Little
River and Bowie Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
ARC081-OKC089-TXC037-387-300245-
/O.CON.KSHV.FL.W.0110.210529T1312Z-000000T0000Z/
/DEKT2.1.ER.210530T1800Z.210531T1200Z.210601T0600Z.NO/
938 PM CDT Fri May 28 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Red River Near Dekalb.
* From Saturday morning until further notice.
* At 8:00 PM CDT Friday the stage was 22.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
Sunday afternoon to a crest of 24.1 feet Monday morning. It will
then fall below flood stage early Tuesday morning.
* Impact...At 24.0 feet, Minor lowland flooding and bank erosion.
Move livestock next to the river to higher ground.
&&
LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475
3390 9516
$$
13926
WGUS84 KSHV 291342
FLSSHV
Flood Statement
National Weather Service Shreveport LA
842 AM CDT Sat May 29 2021
...The Flood Warning continues for the following rivers in
Oklahoma...Arkansas...Texas...
Red River Near Dekalb affecting Red River, McCurtain, Little
River and Bowie Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
ARC081-OKC089-TXC037-387-301515-
/O.EXT.KSHV.FL.W.0110.000000T0000Z-210601T1200Z/
/DEKT2.1.ER.210531T1200Z.210531T1200Z.210531T1800Z.NO/
842 AM CDT Sat May 29 2021
...The Flood Warning is now in effect until Tuesday morning...
The Flood Warning continues for
the Red River Near Dekalb.
* Until Tuesday morning.
* At 8:00 AM CDT Saturday the stage was 22.9 feet.
* Flood stage is 24 feet.
* Minor flooding is forecast.
* Forecast...The river will rise and crest near the 24 foot flood
stage during Monday morning.
* Impact...At 24 feet, Minor lowland flooding and bank erosion.
Move livestock next to the river to higher ground.
&&
LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475
3390 9516
$$
08988
WGUS84 KSHV 300117
FLSSHV
Flood Statement
National Weather Service Shreveport LA
817 PM CDT Sat May 29 2021
...The Flood Warning continues for the following rivers in
Oklahoma...Arkansas...Texas...
Red River Near Dekalb affecting Red River, McCurtain, Little
River and Bowie Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
ARC081-OKC089-TXC037-387-310130-
/O.CON.KSHV.FL.W.0110.000000T0000Z-210601T1200Z/
/DEKT2.1.ER.210531T1200Z.210531T1200Z.210531T1800Z.NO/
817 PM CDT Sat May 29 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Red River Near Dekalb.
* Until Tuesday morning.
* At 7:00 PM CDT Saturday the stage was 22.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Monday
morning to a crest of 24.0 feet Monday morning. It will then fall
below flood stage early Monday afternoon.
* Impact...At 24.0 feet, Minor lowland flooding and bank erosion.
Move livestock next to the river to higher ground.
&&
LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475
3390 9516
$$064
WGUS84 KSHV 301446
FLSSHV
Flood Statement
National Weather Service Shreveport LA
946 AM CDT Sun May 30 2021
...The Flood Warning is cancelled for the following rivers in
Oklahoma...Arkansas...Texas...
Red River Near Dekalb affecting Red River, McCurtain, Little
River and Bowie Counties.
ARC081-OKC089-TXC037-387-301600-
/O.CAN.KSHV.FL.W.0110.000000T0000Z-210530T1446Z/
/DEKT2.1.ER.210531T1200Z.210531T1200Z.210531T1800Z.NO/
946 AM CDT Sun May 30 2021
...The Flood Warning for the Red River Near Dekalb has been
cancelled...
The Flood Warning is cancelled for
the Red River Near Dekalb.
* At 9:00 AM CDT Sunday the stage was 22.5 feet.
* Flood stage is 24.0 feet.
* Forecast...The river is expected to rise to a crest of 23.6 feet
Tuesday morning.
&&
LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475
3390 9516
$$
25What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 27, 6:48 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 27, 6:48 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 648 AM CDT Thu May 27 2021 .AVIATION... For the 27/12z TAFs, MVFR/IFR ceilings and visibilities are affecting much of East Texas and Western Louisiana at the start of the period. Conditions should slowly improve as the fog dissipates and the clouds begin to lift. VFR flight conditions should return to all terminals by late this morning. A complex of strong, possibly severe, convection is expected to move into the area from the northwest after 28/05z. Timing is still a bit uncertain, but there is high confidence for impacts from the convection at KTXK and other terminals north of Interstate 30. Confidence is lower regarding whether or not the storms will reach KTYR, KGGG, KSHV, and KELD before the end of the TAF cycle, but thunderstorms were still prevailed in the forecast at those sites after 28/09z. CN && .PREV DISCUSSION... /issued 400 AM CDT Thu May 27 2021/ SHORT TERM.../Today through Friday/ The forecast area will still be under the influence of an upper ridge centered over Mexico. Large scale forcing associated with a strong upper trough moving across the Central Plains will remain well to the north. This should keep the forecast area dry today. At the surface, a cold front will be diving southeast across the Plains in association with the front. A very robust and severe MCS will develop Southern Kansas and Northern Oklahoma this afternoon. This convective complex will turn southeast and accelerate this evening and tonight towards the ArkLaTex as it matures. The HRRR has been quite fast with the progression of the MCS, but latest runs have been significantly slower and more in agreement with the rest of the model guidance. Still, a few leading showers or thunderstorms could begin to affect McCurtain County and adjacent portions of extreme Southwest Arkansas after sunset, and the main line of storms should enter our northwest zones very close to midnight. The mature MCS should continue to move southeast through the overnight hours. The development of a strong low-level jet should also help to maintain the storms. A mention of severe weather was included in the zones during the nighttime and early morning hours northwest of a line from roughly Jacksonville TX, to Mansfield LA, to Marion LA. Damaging winds should be the primary threat. The MCS should be moving southeast at a decent speed, but heavy downpours could lead to some localized flooding, especially along the U.S. Highway 82 corridor in Bowie and Miller Counties where extremely heavy rain fell early Wednesday morning. While a few severe storms will remain possible after 09z Friday morning, the overall severe weather threat should diminish both with southeastward extent due to lower instability and a weakening/veering of the low-level jet closer to sunrise. The remnant outflow boundary is expected to stall near or just south of Interstate 20 where diurnal instability should result in scattered convection across much of Louisiana and East Texas south of I-20 Friday afternoon. CN LONG TERM.../Friday Night through Wednesday Night/ Active northwesterly flow aloft will continue through the rest of the Memorial Day Weekend, with embedded convective systems propagating across Texas into the Ark-La-Tex. Plans made this holiday weekend should take the chance of showers and thunderstorms into account, especially on Friday into Saturday. By Saturday morning, a frontal boundary will enter from the northeast across Arkansas, sort of backdooring across the lower Mississippi Valley into the Ark-La-Tex. The ridging behind this boundary will serve to steer the next convective system that arrives later on in the day. Some uncertainty remains with how fast and how far south the convective system arrives on Saturday with the GFS having the most robust solution, the NAM having a weaker solution, and even more disagreement among convection allowing models. What is more certain is that precipitation will be possible before frontal passage occurs overnight on Saturday in the Ark-La-Tex, ushering in below average temperatures. This pleasant respite from wet, mild weather will continue through the rest of the Memorial Day Weekend before progressive northwesterly flow shoves the ridging back east by Monday night. Moist southerly flow quickly returns by Tuesday in advance of another frontal boundary providing the next chance of precipitation that lingers through the middle of the week. Impacts to temperatures by this frontal boundary will be short-lived (especially with low temperatures) as the cooler-than-average air mass behind it arrives overnight Saturday and is shoved back out of the area by returning northwest flow aloft by Tuesday. Southerly surface flow will persist through the rest of this week until then, maintaining near average to just above average temperatures with highs in the upper 80s and lows in the upper 60s/lower 70s. Behind the frontal boundary, below average temperatures are expected with highs in the lower 80s and lows in the lower 60s (middle-50s are possible in southwest Arkansas on Saturday night). With moist soils, dew points in the 60s and lower-70s are likely, keeping conditions mostly muggy through the long term period. /16/ && .PRELIMINARY POINT TEMPS/POPS... SHV 90 72 86 66 / 10 50 70 40 MLU 90 72 86 65 / 10 10 60 30 DEQ 88 67 83 59 / 10 90 50 20 TXK 89 70 83 63 / 10 80 70 30 ELD 90 69 84 60 / 10 40 70 20 TYR 88 71 84 66 / 0 50 70 40 GGG 88 70 85 65 / 0 50 70 40 LFK 89 71 87 68 / 0 10 50 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 09/16
Hazardous weather outlook, May 27, 3:51 AM CDT, 5 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 351 AM CDT Thu May 27 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-280900- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 351 AM CDT Thu May 27 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... By tonight, locally heavy rainfall from widespread showers and thunderstorms can produce isolated flash flooding, especially along the U.S. Highway 82 corridor in northeast Texas and southwest Arkansas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Showers and thunderstorms will return across the region Thursday night and into Friday morning. This activity will be associated with a squall line, and some of these storms can be strong to severe, particularly north of I-20. Damaging winds will be the primary threat with this activity. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed for Thursday night. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:29 PM CDT | River Flood Warning | SHV | Cass, Marion | 54 hr |
Nearby
River Flood Warnings in Texas, 2021River Flood Warnings in Arkansas, 2021River Flood Warnings in Oklahoma, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.